Alert archive / Idaho / Red Flag Warnings in 2015

Red Flag Warning 7, NWS Pocatello, ID

September 1, 201513 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Sep 1, 2015, 2:14 PM MDT for 13 counties in Idaho. It took effect at Sep 2, 2015, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2015, 2:14 PM MDT (20:14 UTC)
In effect from
Sep 2, 2015, 12:00 PM MDT
Expired
Sep 2, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 107 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 8:40 PM MDTTSTM WND GST 55Pocatello Airport, IDWIND GUST FROM A PASSING SHOWER AT THE POCATELLO REGIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2745 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WWUS85 KPIH 012014
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
214 PM MDT TUE SEP 1 2015

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO
9 PM MDT WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES
475...476 AND 410 BELOW 5000 FT...

IDZ475-476-021000-
/O.NEW.KPIH.FW.W.0007.150902T1800Z-150903T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
214 PM MDT TUE SEP 1 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND
476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. 

* WIND...SOUTHWEST 20 MPH GUSTING TO 35 MPH.

* HUMIDITY...10 TO 20 PERCENT

* THUNDERSTORMS...SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY EVENING
  FOR NORTHERN PORTIONS OF FIRE ZONE 475.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-021000-
/O.NEW.KPIH.FW.W.0007.150902T1800Z-150903T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
214 PM MDT TUE SEP 1 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST WINDS 20 TO 25 MPH GUSTING TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
3 follow-up statements
866 
WWUS85 KPIH 020949
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
349 AM MDT WED SEP 2 2015

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO
9 PM MDT TODAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475... 476
AND 410 BELOW 5000 FT...

IDZ475-476-022100-
/O.CON.KPIH.FW.W.0007.150902T1800Z-150903T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
349 AM MDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 475 AND 476...

* AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476.

* WIND...SOUTHWEST 20 MPH GUSTING TO 35 MPH.

* HUMIDITY...10 TO 20 PERCENT

* THUNDERSTORMS...SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY
  EVENING FOR NORTHERN PORTIONS OF FIRE ZONE 475. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-022100-
/O.CON.KPIH.FW.W.0007.150902T1800Z-150903T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
349 AM MDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 410...

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST WINDS 20 TO 25 MPH GUSTING TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
637 
WWUS85 KPIH 022006
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT WED SEP 2 2015

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO
9 PM MDT TODAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475...
476 AND 410 BELOW 5000 FT...

IDZ475-476-030300-
/O.CON.KPIH.FW.W.0007.000000T0000Z-150903T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
206 PM MDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND
476...

* AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. 

* WIND...SOUTHWEST 20 MPH GUSTING TO 35 MPH.

* HUMIDITY...10 TO 20 PERCENT

* THUNDERSTORMS...SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING FOR
  NORTHERN PORTIONS OF FIRE ZONE 475.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-030300-
/O.CON.KPIH.FW.W.0007.000000T0000Z-150903T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
206 PM MDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410...

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST WINDS 20 TO 25 MPH GUSTING TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
340 
WWUS85 KPIH 030301
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
901 PM MDT WED SEP 2 2015

IDZ475-476-030415-
/O.EXP.KPIH.FW.W.0007.000000T0000Z-150903T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
901 PM MDT WED SEP 2 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476...

WINDS HAVE DROPPED OFF OVER THE AREA ALONG WITH RISING HUMIDITIES.
THEREFORE THE WARNING IS EXPIRING AS SCHEDULED.  

$$

IDZ410-030415-
/O.EXP.KPIH.FW.W.0007.000000T0000Z-150903T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
901 PM MDT WED SEP 2 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410...

WINDS HAVE DROPPED OFF OVER THE AREA ALONG WITH RISING HUMIDITIES.
THEREFORE THE WARNING IS EXPIRING AS SCHEDULED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 1, 2:04 PM MDT, 10 minutes earlier.

Area forecast discussion, Sep 1, 2:04 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MDT TUE SEP 1 2015

.DISCUSSION...THE SLOW DEVELOPMENT OF THE LOW PRESSURE TROUGH OVER
BRITISH COLUMBIA AND WASHINGTON STATE HAS RESULTED IN EVEN LOWER
CHANCE OF ANY SHOWERS IN THE IDAHO CENTRAL MOUNTAINS WEDNESDAY. THE
AIR EVEN LOOKS DRIER AND WITH THE WEAK DRY FRONT COMING
THROUGH...SOME CONCERNS OVER WILD FIRE POTENTIAL RETURNS. THE
FORECAST IS COMPLICATED MORE BY THE PRESENCE OF A DISTURBANCE OFF
SOUTHERN CALIFORNIA...TROPICAL DEPRESSION 14 OFF SOUTHERN MEXICO AND
SUBTROPICAL MOISTURE OVER OLD MEXICO AND ARIZONA. THE GFS THE LAST
TWO MODEL RUNS HAS BEEN BRINING SOME OF THIS TO IDAHO BY WEDNESDAY
NIGHT AND THURSDAY. INCLUDED A SLIGHT CHANCE OF A SHOWER NEAR THE
NORTHERN WASATCH MOUNTAINS WEDNESDAY AND THURSDAY AFTERNOON. THE
BEST MODEL AGREEMENT COMES WITH THE POSITION OF THE LOW NEAR
PORTLAND OREGON BY FRIDAY MORNING WHICH WOULD BEE FAVORABLE FOR AN
INCREASED CHANCE OF SHOWERS IN THE CENTRAL MOUNTAINS. THERE IS ALSO
POTENTIAL BY SATURDAY FOR SOME BREEZY WINDS IN THE SOUTHERN
HIGHLANDS AND LOWER SNAKE PLAIN BY SATURDAY. FRIDAY AND SATURDAY
LOOK TO BE THE MOST UNSETTLED DAYS WITH HIGH TEMPERATURES MAINLY IN
THE 70S AND SOME CLEARING BY SUNDAY. RS

&&

.AVIATION...DRY STABLE AIRMASS WILL CONTINUE TO PROVIDE VFR
CONDITIONS ACROSS THE AREA. KIDA WILL SEE WIND GUSTS TO AROUND 20 TO
25 KTS THIS AFTERNOON. MODELS SUGGEST KPIH AND KIDA WILL HAVE AN
INCREASING SOUTHERLY FLOW OVERNIGHT...SO KEEPING WINDS AROUND 10 TO
12 KTS SUSTAINED OVERNIGHT INTO TOMORROW MORNING.  HINSBERGER

&&

.FIRE WEATHER...A DRY AIRMASS REMAINS IN PLACE THIS EVENING. WILL
SEE SOUTHWEST WINDS INCREASE TOMORROW MORNING AHEAD OF AN UPPER
TROUGH AND ITS ACCOMPANYING COLD FRONT. WINDS AND RH FORECAST FAVORS
RED FLAG CONDITIONS FOR FIRE ZONES 475...476 AND 410. ESPECIALLY
IMPACTED WILL BE THE VALLEYS WHERE DRY DOWNSLOPE WINDS ARE FAVORED.
HUMIDITY WILL IMPROVE TOMORROW NIGHT INTO THURSDAY MORNING AS THE
COLD FRONT PASSES. MODELS SUGGEST SHOWERS BEHIND THE COLD FRONT
ACROSS FIRE ZONE 475/476 TOMORROW MORNING AND ISOLATED THUNDERSTORMS
TOMORROW AFTERNOON. WEEKEND WEATHER WILL BE INFLUENCED BY AN UPPER
LOW TRACKING ACROSS THE NORTHWEST. GFS IS MORE PROGRESSIVE WITH
SYSTEM AND BRINGS DRIER AIR TO THE REGION SUNDAY MORNING WHILE THE
ECMWF MAINTAINS A CLOSED LOW OVER CENTRAL IDAHO THROUGH SUNDAY
AFTERNOON. BOTH MODELS BRING RAIN TO THE CENTRAL MOUNTAINS WHERE IT
IS NEEDED.  HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR IDZ410-475-
476.

&&

Nearby

Red Flag Warnings in Idaho, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.